NURS 6670 Maurice is a 22-year-old male who is being treated for major depressive episode

Maurice is a 22-year-old male who is being treated for a major depressive episode

Answer:

You know, I’m the reason people come to the pharmacy. I decide who needs medicine and how much, and I provide it to them. My job is to make you well so that you can be happy. So let’s talk about your doctor increase your dose of sertraline from 50 to 150 mg a day. You’ve had time now to get used to the medication and you’re probably starting to see some positive changes in how you feel. Today we’ll review these changes, talk about any other concerns or questions that you have and maybe even start talking about tapering off the medication. Which approach is best depends on the specifics of the case: Maurice is a 22-year-old male who is being treated for major depressive episode.

Maurice, before you change your medication, it’s important for us to work together to understand if the medication is working for you. Are you still experiencing symptoms?

The clinical treatment of major depressive disorder has evolved over the years and is becoming more evidence-based. It’s normal to feel impatient after starting an antidepressant, but it should take several weeks to feel a benefit from the medication. The expectation that medications will produce immediate results may contribute to the occasional reluctance of patients to continue taking their medications. If you’re still not feeling better in 2 or 3 weeks, then we can talk about other treatments that might be more effective for you.

When patients don’t feel much better after 4 weeks, and/ or have side effects with their antidepressants, it’s not uncommon to add a second drug to their routine. An antidepressant that works really well for one person might only help a little bit for another. In addition, people can have unique reactions to different medications – this is called “non-response.”

It is commonly thought that antidepressants take many weeks to work completely. You may be feeling only a partial effect now because you have only been on sertraline for 2 weeks. It is possible that within another 2 weeks you will begin to see a major improvement in your symptoms.

Some patients experience significant improvement after just a few days of treatment. However, the majority of patients do not feel substantially better until 8-9 weeks, especially if they have had no benefit from previous treatment. Do not stop taking your medicine without consulting your prescriber and not doing so could be dangerous, leading to worsening of all symptoms, more rapid cycling, and manic symptoms such as feeling very excited, full of energy and unable to sit down that can lead to dangerous behavior. Maurice is a 22-year-old male who is being treated for major depressive episode

It is common to experience side effects when started on medication. Some of the most common are headaches, nausea, decrease in appetite and weight loss, constipation, and sexual problems including erectile dysfunction or vaginal dryness and sleepiness. If these continue for a few weeks, or you experience any problems, please let us know so that we can discuss this with you further.

Question:

Maurice is a 22-year-old male who is being treated for major depressive episode. He presents today for a follow up visit. He was started on sertraline 50 mg daily 4 weeks ago, and 2 weeks ago, his dose was increased to 150 mg daily. Today he is concerned because he doesn’t really feel much symptom improvement, and he thinks he needs something else. The best response to Maurice is to tell him that:

Scroll to Top